Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 96, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 10, 2013, 1:53 PM EDT for 5 counties in Indiana; Allen County, Van Wert County, Ohio. It was in force for 37 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 1:53 PM EDT (17:53 UTC)
- Expired
- Jul 10, 2013, 2:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN, Allen County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:04 PM EDT | TSTM WND DMG | 1 E Roll, IN | TEN TO FIFTEEN 3-4 FOOT DIAMETER TREES UPROOTED. ALSO A 2 FOOT DIAMETER TREE SNAPPED. |
| Jul 10, 2:04 PM EDT | TSTM WND GST 80 | 1 E Roll, IN | HIGHEST MEASURED GUST BEFORE ANEMOMETER BROKE. |
| Jul 10, 2:05 PM EDT | TSTM WND DMG | Hartford City, IN | ONE TREE UPROOTED...SEVERAL LARGE TREE LIMBS DOWN. ONE SMALL TREE BLOWN DOWN. |
| Jul 10, 2:05 PM EDT | TSTM WND DMG | Montpelier, IN | NUMEROUS LARGE TREES DOWN |
| Jul 10, 2:07 PM EDT | TSTM WND GST 60 | 3 Nw Hartford City, IN | AT THE INTERSECTION OF 200 N AND 200 W |
| Jul 10, 2:08 PM EDT | TSTM WND DMG | Pennville, IN | WIDESPREAD TREES AND POWER LINES DOWN OVER THE NORTHERN HALF OF JAY COUNTY...SOME ROADS ARE BLOCKED |
| Jul 10, 2:18 PM EDT | TSTM WND DMG | Ohio City, OH | SIX INCH DIAMETER LIMB DOWN IN OHIO CITY. |
| Jul 10, 2:18 PM EDT | TSTM WND DMG | Portland, IN | TREES DOWN ON CAMPER TRAILERS AND POWER LINES ACROSS TRAILERS. TENTS AT THE JAY COUNTY FAIR WERE BLOWN OVER. NO INJURIES. |
| Jul 10, 2:20 PM EDT | TSTM WND GST 50 | Van Wert, OH | |
| Jul 10, 2:21 PM EDT | TSTM WND DMG | Van Wert, OH | POWER LINES DOWN ON A CAR IN VAN WERT. |
| Jul 10, 2:23 PM EDT | TSTM WND GST 50 | Jonestown, OH | |
| Jul 10, 2:28 PM EDT | TSTM WND DMG | Portland, IN | TWO UTILITY POLES DOWN IN PORTLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS53 KIWX 101753
SVRIWX
INC001-009-053-075-179-OHC003-161-101830-
/O.NEW.KIWX.SV.W.0096.130710T1753Z-130710T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN NORTHEAST INDIANA...
BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN GRANT COUNTY IN CENTRAL INDIANA...
JAY COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN WELLS COUNTY IN NORTHEAST INDIANA...
SOUTHWESTERN ALLEN COUNTY IN WEST CENTRAL OHIO...
SOUTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...
* UNTIL 230 PM EDT
* AT 150 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF CONVOY TO 7 MILES SOUTH OF
SWAYZEE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FAIRMOUNT...UPLAND...BERNE...HARTFORD CITY...VAN WERT...DUNKIRK...
PORTLAND...CONVOY...MONROE...MONTPELIER...OHIO CITY...GENEVA...
PENNVILLE...REDKEY...SPENCERVILLE...WELLSBURG...PONETO...ROLL...
VERA CRUZ AND RIVARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4039 8522 4040 8587 4044 8587 4067 8540
4067 8534 4070 8534 4094 8486 4094 8480
4097 8479 4069 8415 4065 8421 4068 8422
4068 8444 4072 8445 4072 8479 4034 8480
4031 8484 4031 8521
TIME...MOT...LOC 1752Z 294DEG 40KT 4088 8478 4039 8578
HAIL...0.75IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
533
WWUS53 KIWX 101810
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EDT WED JUL 10 2013
INC001-009-053-075-179-OHC003-161-101830-
/O.CON.KIWX.SV.W.0096.000000T0000Z-130710T1830Z/
ADAMS IN-WELLS IN-GRANT IN-JAY IN-BLACKFORD IN-VAN WERT OH-ALLEN OH-
210 PM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ALLEN...SOUTHWESTERN VAN WERT...BLACKFORD...JAY...SOUTHEASTERN
GRANT...SOUTHERN WELLS AND ADAMS COUNTIES UNTIL 230 PM EDT...
AT 208 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OHIO CITY TO 7 MILES NORTHEAST OF ALEXANDRIA...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...PORTLAND...GENEVA...PENNVILLE...REDKEY...SPENCERVILLE...
TRENTON...MILL GROVE...JONESTOWN...VENEDOCIA...BRYANT...NEW
CORYDON...ELGIN...CENTER...TRINITY...WESTCHESTER...SOUTHWORTH...
BLAINE...COMO AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4039 8522 4041 8566 4055 8564 4067 8540
4067 8534 4070 8534 4094 8487 4094 8480
4097 8479 4069 8415 4065 8421 4068 8422
4068 8444 4072 8445 4072 8479 4034 8480
4031 8484 4031 8521
TIME...MOT...LOC 1810Z 294DEG 40KT 4079 8454 4031 8554
HAIL...0.75IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:47 AM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 10, 7:47 AM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
747 AM EDT WED JUL 10 2013
.SYNOPSIS...
ISSUED AT 130 AM EDT TUE JUL 9 2013
A SEASONABLY STRONG COLD FRONT WILL MOVE THROUGH THE GREAT LAKES
REGION TODAY. THIS FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AND
LOCALLY HEAVY RAIN TO MUCH OF THE AREA TODAY. THE DAY WILL START
WARM AND MUGGY. HIGH PRESSURE WILL FOLLOW TONIGHT WITH COOLER AND
RELATIVELY DRIER AIR MAKING IT FEEL MUCH MORE COMFORTABLE.
&&
.UPDATE...
ISSUED AT 736 AM EDT WED JUL 10 2013
UPDATE MAINLY TO REMOVE PRE-DAWN WORDING FROM ZFP. HOURLY TEMPS
RUNNING A LITTLE WARMER THAN FCST EARLY THIS MORNING AND WERE
ADJUSTED UP. MINOR DOWNWARD ADJUSTMENT TO POPS/SKY COVER... MAINLY
EARLY THIS MORNING. RECENT AMDAR SOUNDING FROM FWA SUGGESTS
AIRMASS OVER THE AREA REMAINS QUITE UNSTABLE WITH WK CAPPING.
CONVERGENCE ALONG CDFNT IS RATHER WEAK BUT SUFFICIENT FOR A FEW
STORMS EARLY THIS MORNING OVER NRN IL. THUS... CONTD WITH INCRSG
POPS BY LATE MORNING AND INTO THE AFTN MAINLY ACROSS SE CWA AS
AIRMASS DESTABILIZES FURTHER AND CDFNT MOVES THROUGH THE AREA.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM EDT WED JUL 10 2013
SUBSIDENCE AND DRIER MID LEVEL AIR BEHIND TUE EVENING SHORT WAVE
HELPED STABILIZE ATMOSPHERE OVERNIGHT AND LIMITED CONVECTION TO
ISOLATED DEVELOPMENT. 00Z ILX SOUNDING SHOWED A DECENT CAP ALONG
WITH MID LEVEL DRY AIR. EARLY MORNING WATER VAPOR SHOWS SHORT WAVE
OVER WI BEGINNING TO OVERTAKE SURFACE COLD FRONT IN CONJUNCTION WITH
PLUME OF HIGHER THETA E AIR ADVANCING NORTHEAST AHEAD OF CONVECTIVE
COMPLEX OVER NORTHERN MO. MESOANALYSIS EARLY THIS MORNING STILL
SHOWS AN UNSTABLE ATMOSPHERE IN PLACE WITH MUCAPE OF 3000 J/KG.
PWATS REMAIN IN THE 1.5 TO 2.0 IN RANGE KEEPING THREAT OF HEAVY RAIN
IN FORECAST THROUGH FROPA. WITH SATURATED GROUND IN NW OHIO FROM
RECENT HEAVY RAIN AND POSSIBILITY OF LOCALIZED HEAVY RAIN TODAY
WILL CONTINUE THE FLASH FLOOD WATCH ISSUED YESTERDAY.
HOWEVER...STORM MOVEMENT TODAY SHOULD BE SUFFICIENT ENOUGH TO LIMIT
FLOODING POTENTIAL TO LOCALIZED AREAS.
HI RES GUIDANCE REMAINS SPLIT ON DEVELOPMENT THIS MORNING BUT MOST
MODELS DO SHOW SOME SCATTERED CONVECTION ALONG FRONT AS IT MOVES
THROUGH...WITH NAM 4KM MOST AGGRESSIVE. RADAR THIS MORNING HAS SHOWN
SOME WEAK CELLS WHICH DEVELOP BUT QUICKLY DIE AS SYNOPTIC FORCING
WEAK AND MID LEVEL DRY AIR HAS BEEN WINNING OUT. STILL EXPECT
SCATTERED CONVECTION TO DEVELOP THIS MORNING INTO AFTERNOON AS SHORT
WAVE CATCHES FRONT AND CROSSES AREA WITH MORNING HEATING AND
INSTABILITY. ISOLATED SEVERE RISK CONTINUES ACROSS MAINLY EASTERN
HALF OF CWA WHERE TIMING OF FRONT LATE THIS MORNING AND EARLY
AFTERNOON COINCIDENT WITH MODEST SHEAR. DRY MID LEVELS OVER VERY
MOIST LOW LEVELS SUPPORT STRONG EVAP COOLING WHICH WILL AID
DOWNDRAFTS AND SUPPORT SEVERE WIND THREAT.
RELATIVELY DRIER AND COOLER AIR WILL FILTER IN THIS AFTERNOON AND
ESPECIALLY TONIGHT AS CANADIAN HIGH PRESSURE BUILDS INTO REGION.
WITH CLEARING SKIES AND LIGHT WINDS TEMPS SHOULD RADIATE INTO UPPER
50S AND LOWER 60S. FOG DEVELOPMENT WILL HAVE TO BE MONITORED TOWARD
SUNRISE THURSDAY WITH COOLER TEMPS AND MOIST BOUNDARY LAYER FROM
RECENT RAINFALL.
&&
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 400 AM EDT WED JUL 10 2013
COLD/DRY ADVECTION IN NORTHERLY FLOW REGIME THURSDAY WILL BRING A
NICE BREAK FROM THE HEAT AND HUMIDITY TO START THE PERIOD. BELOW
NORMAL TEMPS AND NOTHING MORE THAN SOME SCT DIURNAL CU ANTICIPATED
THU-FRI IN THIS SUBSIDENT CP AIRMASS...WITH CALM/LIGHT WINDS BY THU
NIGHT/FRI AS LOW LEVEL ANTICYCLONE BUILDS INTO THE REGION.
MODELS HAVE REMAINED CONSISTENT IN FOLDING A CENTRAL CONUS MID/UPPER
LEVEL RIDGE INTO THE REGION THIS WEEKEND INTO EARLY NEXT WEEK...WITH
LOW LEVEL RIDGING ACROSS THE LOCAL AREA HOLDING A SOMEWHAT ACTIVE
FRONTAL ZONE WELL NORTH ACROSS THE NORTHERN GREAT LAKES AND UPPER
MIDWEST. THIS WILL RESULT IN A CONTINUATION OF DRY/FAIR WX ALONG
WITH A GRADUAL UPTICK IN HUMIDITY/TEMPS WITH TIME.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 648 AM EDT WED JUL 10 2013
CONVECTION STILL STRUGGLING TO FIRE ALONG COLD FRONT ACROSS WI
AND NORTHERN IL. CONVECTIVE COMPLEX DID FORM ALONG SOUTHERN END OF
FRONT THROUGH EASTERN MO AND WESTERN IL THIS MORNING. THIS LIKELY
AIDING IN CUTTING OFF DEEPER MOISTURE TRANSPORT NORTHWARD ALONG
WITH A VEERED LOW LEVEL JET LIMITING MASS CONVERGENCE. GIVEN
INSTABILITY IN PLACE AND STRONG SHORT WAVE AND COLD FRONT STILL
EXPECT SCATTERED TSRA TO DEVELOP THIS MORNING JUST AHEAD OF COLD
FRONT. BACKED OFF THE TSRA AT KSBN GIVEN FRONT PROXIMITY AND
SHOULD SEE A WIND SHIFT TO NW THERE IN A FEW HOURS. KFWA WILL HAVE
MORE TIME TO DESTABILIZE AND WILL CONTINUE TO LEAN TOWARD HI RES
GUIDANCE WHICH BRINGS CONVECTION TO KFWA AREA BY LATE
MORNING/EARLY AFTERNOON. MVFR CONDITIONS POSSIBLE NEAR TSRA WITH
VFR EXPECTED LATER THIS AFTERNOON AND TONIGHT WITH HIGH PRESSURE
BUILDING INTO THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
UPDATE...JT
SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...STEINWEDEL
AVIATION...LASHLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 10, 10:16 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1016 AM EDT WED JUL 10 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111430- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1016 AM EDT WED JUL 10 2013 /916 AM CDT WED JUL 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN INTENSITY TODAY. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS TODAY AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111430- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1016 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 10, 1:03 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 PM EDT WED JUL 10 2013
INZ007-MIZ081-OHZ001-101730-
HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
103 PM EDT WED JUL 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
NORTHWESTERN WILLIAMS...SOUTHEASTERN HILLSDALE AND SOUTHEASTERN
STEUBEN COUNTIES...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
HILLSDALE TO 10 MILES WEST OF PIONEER TO ANGOLA...MOVING EAST AT 25
MPH.
DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PIONEER AND EDON...
SHADYSIDE...PITTSFORD AND FRONTIER...
NETTLE LAKE...RANSOM AND HAMILTON LAKE...
LAKE SENECA...COLUMBIA AND RANSOM...
BETZER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4207 8436 4190 8437 4190 8435 4172 8436
4171 8437 4170 8440 4168 8440 4154 8473
4154 8519 4157 8519 4172 8484 4208 8449
TIME...MOT...LOC 1703Z 270DEG 24KT 4199 8439 4173 8472
4159 8504
CEOSpecial weather statement, Jul 10, 1:13 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
113 PM EDT WED JUL 10 2013
INZ006>009-017-018-101800-
ALLEN IN-DE KALB IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-WHITLEY IN-
113 PM EDT WED JUL 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITLEY...NORTHERN
ALLEN...DE KALB...EASTERN NOBLE AND EXTREME SOUTHERN STEUBEN
COUNTIES...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AVILLA...OR 7 MILES SOUTH OF KENDALLVILLE...
MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GARRETT...
AUBURN...
BUTLER...
HUNTERTOWN...
WATERLOO...
GRABILL AND HAMILTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4113 8549 4154 8542 4155 8481 4139 8481
4139 8480 4114 8480
TIME...MOT...LOC 1713Z 274DEG 35KT 4135 8528
CEOSpecial weather statement, Jul 10, 1:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
128 PM EDT WED JUL 10 2013
INZ009-OHZ001-002-004-101815-
DE KALB IN-DEFIANCE OH-FULTON OH-WILLIAMS OH-
128 PM EDT WED JUL 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN FULTON...SOUTHEASTERN
WILLIAMS...NORTHWESTERN DEFIANCE AND EASTERN DE KALB COUNTIES...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDGERTON...OR 6 MILES WEST OF BRYAN...MOVING
EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BRYAN...
STRYKER...
FAYETTE...
WILLIAMS CENTER AND FARMER...
HALLOCK AND WEST JEFFERSON...
KUNKLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4148 8432 4148 8434 4146 8434 4133 8451
4145 8489 4171 8438 4171 8404
TIME...MOT...LOC 1728Z 279DEG 17KT 4147 8464
CEOLocal storm report, Jul 10, 1:34 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
134 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 2 N ANDREWS 40.89N 85.60W
07/10/2013 HUNTINGTON IN EMERGENCY MNGR
LARGE LIMB DOWN BLOCKING PORTING OF MAPLE GROVE ROAD
EAST OF SR 105 IN HUNTINGTON COUNTY. TIME ESTIMATED FROM
RADAR.
&&
NGLocal storm report, Jul 10, 1:41 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 WNW HUNTINGTON 40.91N 85.59W
07/10/2013 HUNTINGTON IN EMERGENCY MNGR
LARGE LIMB DOWN BLOCKING PART OF 750 W NORTH OF US 24
IN HUNTINGTON COUNTY. TIME ESTIMATED FROM RADAR.
&&
NGLocal storm report, Jul 10, 1:50 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TSTM WND DMG PLYMOUTH 41.34N 86.31W
07/10/2013 MARSHALL IN PUBLIC
TREE PARTIALLY BLOWN DOWN ONTO GARAGE IN PLYMOUTH. TIME
ESTIMATED FROM RADAR.
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:04 AM EDT | Special Weather Statement | IWX | Starke | 41 min |
| Jul 10, 11:41 AM EDT | Special Weather Statement | IWX | Marshall, Starke | 49 min |
| Jul 10, 11:43 AM EDT | Special Weather Statement | IWX | LaPorte | 32 min |
| Jul 10, 11:59 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 46 min |
| Jul 10, 12:04 PM EDT | Special Weather Statement | IWX | LaGrange | 26 min |
| Jul 10, 12:21 PM EDT | Special Weather Statement | IWX | Fulton | 24 min |
| Jul 10, 12:24 PM EDT | Special Weather Statement | IWX | Pulaski | 36 min |
| Jul 10, 12:32 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 28 min |
| Jul 10, 12:32 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 43 min |
| Jul 10, 12:46 PM EDT | Special Weather Statement | IWX | Wabash | 29 min |
| Jul 10, 1:01 PM EDT | Special Weather Statement | IWX | Allen, Cass, Huntington, Miami, Wabash, White | 29 min |
| Jul 10, 1:03 PM EDT | Special Weather Statement | IWX | Steuben | 27 min |
| Jul 10, 1:13 PM EDT | Special Weather Statement | IWX | DeKalb, Noble | 47 min |
| Jul 10, 1:19 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Grant, Huntington, Miami, Wabash and 2 more | 41 min |
| Jul 10, 1:23 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami | 52 min |
| Jul 10, 1:50 PM EDT | Flash Flood Warning | IWX | Cass, Miami, White | 115 min |
| Jul 10, 1:58 PM EDT | Flash Flood Warning | IWX | Grant, Huntington, Wabash, Wells | 2 hr |
| Jul 10, 2:02 PM EDT | Areal Flood Advisory | IWX | Allen | 88 min |
| Jul 10, 2:35 PM EDT | Areal Flood Advisory | IWX | Adams | 3 hr |
| Jul 9, 8:49 PM EDT | Areal Flood Advisory | IWX | Allen | 3 hr |
| Jul 9, 8:51 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 39 min |
| Jul 10, 1:28 PM EDT | Special Weather Statement | IWX | Williams | 47 min |
| Jul 10, 1:35 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 40 min |
| Jul 10, 1:47 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 43 min |
| Jul 10, 1:57 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 48 min |
| Jul 10, 2:26 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 64 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.